Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 91, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2018, 7:12 AM CDT for Monroe County, Shelby County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 7:12 AM CDT (12:12 UTC)
- Expired
- Jun 2, 2018, 8:00 AM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 157 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.2 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
575
WUUS53 KLSX 021212
SVRLSX
MOC137-205-021300-
/O.NEW.KLSX.SV.W.0091.180602T1212Z-180602T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
712 AM CDT SAT JUN 2 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Shelby County in northeastern Missouri...
Monroe County in northeastern Missouri...
* Until 800 AM CDT.
* At 712 AM CDT, a severe thunderstorm was located near Maud, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Shelbina, Paris, Clarence, Madison, Maud, Granville, Woodlawn,
Hunnewell, Holliday, Stoutsville and Duncans Bridge.
This also includes Union Covered Bridge Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3984 9229 3963 9177 3934 9194 3934 9221
3935 9230 3935 9231
TIME...MOT...LOC 1212Z 305DEG 23KT 3967 9226
HAIL...1.00IN
WIND...60MPH
$$
Tilly3 follow-up statements
168
WWUS53 KLSX 021233
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
733 AM CDT SAT JUN 2 2018
MOC137-205-021300-
/O.CON.KLSX.SV.W.0091.000000T0000Z-180602T1300Z/
Shelby MO-Monroe MO-
733 AM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHERN SHELBY AND MONROE COUNTIES...
At 733 AM CDT, a cluster of severe thunderstorms was located over
Granville, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shelbina, Paris, Clarence, Madison, Maud, Granville, Woodlawn,
Hunnewell, Holliday, Stoutsville and Duncans Bridge.
This also includes Union Covered Bridge Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3984 9229 3963 9177 3934 9194 3934 9221
3935 9230 3935 9231
TIME...MOT...LOC 1233Z 303DEG 32KT 3958 9206
HAIL...1.00IN
WIND...60MPH
$$
Tilly772
WWUS53 KLSX 021245
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
745 AM CDT SAT JUN 2 2018
MOC205-021255-
/O.CAN.KLSX.SV.W.0091.000000T0000Z-180602T1300Z/
Shelby MO-
745 AM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHELBY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3961 9220 3961 9219 3966 9218 3963 9177
3934 9194 3934 9225 3935 9231
TIME...MOT...LOC 1245Z 292DEG 22KT 3956 9197
$$
MOC137-021300-
/O.CON.KLSX.SV.W.0091.000000T0000Z-180602T1300Z/
Monroe MO-
745 AM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR MONROE COUNTY...
At 745 AM CDT, a severe thunderstorm was located near Paris, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Paris, Madison, Granville, Holliday and Stoutsville.
This also includes Union Covered Bridge Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3961 9220 3961 9219 3966 9218 3963 9177
3934 9194 3934 9225 3935 9231
TIME...MOT...LOC 1245Z 292DEG 22KT 3956 9197
HAIL...1.00IN
WIND...60MPH
$$
Tilly223
WWUS53 KLSX 021259
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
759 AM CDT SAT JUN 2 2018
MOC137-021309-
/O.EXP.KLSX.SV.W.0091.000000T0000Z-180602T1300Z/
Monroe MO-
759 AM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY WILL EXPIRE AT
800 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3961 9220 3961 9219 3966 9218 3963 9177
3934 9194 3934 9225 3935 9231
TIME...MOT...LOC 1259Z 281DEG 26KT 3954 9186
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:38 AM CDT, 34 minutes earlier.
Area forecast discussion, Jun 2, 6:38 AM CDT, 34 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 638 AM CDT Sat Jun 2 2018 .SHORT TERM... (Through Late Tonight) Issued at 317 AM CDT Sat Jun 2 2018 (Today - Tonight) Ongoing MCS is just entering NW MO as of 0700 UTC. Expectation is for complex to continue southeastward roughly following forward- propagating Corfidi vectors. Complex should gradually weaken with eastward extent however as it heads into a less unstable airmass. Marginally severe winds may be possible for portions of central and northeast Missouri early this morning as thunderstorms enter the CWA. Combination of low-level moisture convergence weakening this morning and MCS continuing to move into a less unstable environment should lead to complete decay by late morning. Attention then will turn to redevelopment of convection this afternoon. Based on the expectation that activity from the decaying MCS makes as far southeast as portions of east-central Missouri, thinking is that an outflow boundary this afternoon will be located somewhere across south-central into southeast Missouri as well as southwest Illinois. Believe this is where highest threat for severe thunderstorms will be late this afternoon into early this evening. Environment will liklely be characterized by at least moderate instability and deep- layer shear in the 25-30 knot range. Multicellular clusters of storms will likely be the favored storm mode, with large hail and damaging winds the primary hazards. Further to the north, convective coverage and severity is more uncertain as this morning's MCS probably will stabilize the atmosphere substantially. Isolated- scattered storms still may try and fire along the trailing synoptic boundary, but these storms may struggle to become strong to severe given the modest expected instability. Scattered thunderstorms are expected to continue into the evening hours across mainly southeast Missouri and southwest Illinois. Storms could be strong to severe through the evening hours before they gradually weaken as they head southeast. Synoptic cold front should exit the CWA by around midnight, with cooler and drier air filtering into the bi-state region the rest of the night. Lows tonight should dip into the upper 50s to low 60s behind the front beneath a clearing sky from west to east. Gosselin .LONG TERM... (Sunday through Friday) Issued at 317 AM CDT Sat Jun 2 2018 Focus thru the forecast period will be temps. The front and upper trof currently across ern NEB/KS shud be east of the CWA by 12z Sun. Behind this front, a rather strong, cool and dry sfc ridge will build into the region. While the ridge will be building into the region, ample insolation shud help keep temps near seasonal average. Temps Sun night are expected to drop into the lower 50s, especially in low lying areas with light winds and a clear sky. Going forecast may still be too warm. Otherwise, this pattern remains in place thru Tues as the sfc ridge gradually builds east thru the region. Upper ridge builds into the area by Wed, bringing temps back above seasonal average. This warm pattern is expected to continue thru the end of the forecast period. However, mdls do agree on a weak cdfnt pushing thru the region late Thurs that shud allow Fri to be slightly cooler. There are a number of questions regarding PoPs for Wed thru Fri. The ECMWF keeps the region dry until Fri. This soln seems unlikely given relatively cooler 700mb temps across the area. Believe the GEM/GFS solns are on the right track with some form of a ridge runner or at the very least convection associated with the sfc fnt. Given the uncertainty in timing as well as differences among mdls, have kept PoPs in the lower chance range for now. Tilly && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 626 AM CDT Sat Jun 2 2018 Watching thunderstorm activity slowly move into portions of northeast and central Missouri early this morning. Morning storms have best chance of affecting KCOU and KUIN before storms weaken and dissipate eventually by late this morning. Additional storms may develop by mid afternoon and have VCTS mention for metro terminals. Cold front will move through the region from west to east late this afternoon through late evening, with winds veering to the northwest behind the front. SPECIFICS FOR KSTL: Storms pushing east/southeast into portions of central and northeast Missouri are expected to weaken and eventually dissipate by late this morning. Cannot totally rule out a stray storm from the remnants, but confidence too low to mention. Additional scattered storms should develop this afternoon and have a VCTS group into the early evening hours. Actual cold front moves through terminal before midnight with winds veering to the northwest. Northwest wind will likely become gusty by late Sunday morning. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 2, 4:35 AM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 435 AM CDT Sat Jun 2 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 435 AM CDT Sat Jun 2 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Thunderstorms are likely this morning across portions of central and northeast Missouri. A chance for thunderstorms continues this afternoon and evening across southeast Missouri and southwest Illinois. Some thunderstorms may be severe, mainly this afternoon and evening, capable of producing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance for thunderstorms Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Special weather statement, Jun 2, 6:30 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service St Louis MO
630 AM CDT SAT JUN 2 2018
MOZ018-019-026-021215-
Knox MO-Lewis MO-Shelby MO-
630 AM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...SHELBY AND WESTERN LEWIS
COUNTIES UNTIL 715 AM CDT...
At 629 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brashear to Clarence. Movement was
northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Shelbina, Edina, Clarence, La Belle, Shelbyville, Knox City,
Greensburg, Plevna, Maud, Steffenville, Colony, Emden, Hunnewell,
Hurdland, Novelty, Baring, Bethel, Newark and Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4030 9195 4026 9195 4026 9184 3966 9185
3966 9218 3961 9219 3961 9228 3967 9230
3995 9229 3996 9234 4030 9235
TIME...MOT...LOC 1129Z 223DEG 29KT 4016 9247 3975 9230
TillyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:30 AM CDT | Special Weather Statement | LSX | Knox, Shelby | 45 min |
| Jun 2, 8:06 AM CDT | Special Weather Statement | LSX | Audrain, Ralls | 39 min |
| Jun 2, 8:10 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 50 min |
| Jun 2, 8:32 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Marion, Montgomery, Pike and 1 more | 43 min |
| Jun 2, 9:12 AM CDT | Special Weather Statement | LSX | Franklin, Gasconade, Lincoln, Montgomery, Osage, Warren | 48 min |
| Jun 2, 10:02 AM CDT | Special Weather Statement | LSX | Crawford, Franklin, Gasconade, Saint Louis, Washington | 43 min |
| Jun 2, 10:46 AM CDT | Special Weather Statement | LSX | Crawford, Iron, Washington | 44 min |
| Jun 2, 11:29 AM CDT | Special Weather Statement | LSX | Sainte Genevieve, Saint Francois | 46 min |
| Jun 2, 5:57 PM CDT | Special Weather Statement | LSX | Reynolds | 63 min |
| Jun 2, 6:47 PM CDT | Special Weather Statement | LSX | Iron, Saint Francois | 58 min |
| Jun 2, 6:53 PM CDT | Special Weather Statement | LSX | Reynolds | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.